Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 63, NWS Denver/Boulder, CO

June 20, 2006Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 20, 2006, 5:34 PM MDT for Lincoln County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2006, 5:34 PM MDT (23:34 UTC)
Expired
Jun 20, 2006, 6:30 PM MDT
In force
56 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 103 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 1:59 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3074 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 202334
SVRBOU
COC073-210030-
/O.NEW.KBOU.SV.W.0063.060620T2334Z-060621T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
534 PM MDT TUE JUN 20 2006

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO

* UNTIL 630 PM MDT

* AT 534 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES NORTH OF HUGO...OR ABOUT 13 MILES
  SOUTHEAST OF LIMON...MOVING EAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUGO...
  GENOA AND ARRIBA.

SPOTTERS REPORTED QUARTER SIZED HAIL ABOUT 4 MILES NORTHWEST OF 
HUGO. 

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3927 10366 3907 10367 3907 10318 3930 10317

$$

SWE
2 follow-up statements
000 
WWUS55 KBOU 210001
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
559 PM MDT TUE JUN 20 2006

COC073-210030-
/O.CON.KBOU.SV.W.0063.000000T0000Z-060621T0030Z/
LINCOLN CO-
559 PM MDT TUE JUN 20 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR CENTRAL LINCOLN COUNTY...

AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 7 MILES EAST OF HUGO...OR ABOUT 21
MILES SOUTHEAST OF LIMON...MOVING EAST AT 20 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HUGO...GENOA AND ARRIBA.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3927 10366 3907 10367 3907 10318 3930 10317

$$
SWE
000 
WWUS55 KBOU 210029
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
629 PM MDT TUE JUN 20 2006

COC073-210039-
/O.EXP.KBOU.SV.W.0063.000000T0000Z-060621T0030Z/
LINCOLN CO-
629 PM MDT TUE JUN 20 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY EXPIRED
AT 630 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 45 MPH CAN STILL BE 
EXPECTED WTIH THIS STORM ACROSS EAST CENTRAL LINCOLN COUNTY. 

LAT...LON 3927 10366 3907 10367 3907 10318 3930 10317

$$

SWE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:10 PM MDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 20, 3:10 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
310 PM MDT TUE JUN 20 2006

.SHORT TERM DISCUSSION...MOISTURE HAS MIXED OUT ALONG THE FRONT
RANGE SO EXPECTING ONLY ISOLATED HIGH BASED ACTIVITY FROM DENVER
INTO THE MOUNTAINS. MUCH BETTER MOISTURE STREAMING INTO THE
NORTHEAST CORNER. INITIAL FOCUS IS NORTH OF OUR AREA...BUT OUTFLOW
INTERACTIONS STILL EXPECTED TO PRODUCE SOMETHING IN OUR AREA AND
SHOULD BE WARM ENOUGH WITH ENOUGH INFLOW TO SUSTAIN THE STORMS UNTIL
THEY ARE DRIVEN EASTWARD BY THE MEAN FLOW. MODERATE CAPE/SHEAR FOR A
DECENT THREAT OF DAMAGING WINDS/LARGE HAIL. NOT IDEAL TORNADO SETUP
WITH PRETTY UNIDIRECTIONAL SHEAR. WEDNESDAY STILL LOOKING MORE
ACTIVE AS THE MOISTURE SHOULD BE DEEPER...PARTICULARLY IN LIGHT OF
THE EXPECTED AMOUNT OF CONVECTION OVER WESTERN NEBRASKA TONIGHT. ETA
MOS STILL LOOKING SUPERIOR WITH WARMER TEMPERATURES...IN LINE WITH
THE GOING FORECAST. BUMPED PLAINS POPS DOWN A LITTLE FAVORING
EVENING TIMING TOWARD THE EASTERN BORDER.

.LONG TERM DISCUSSION...UNSETTLED WEATHER IS EXPECTED FOR THE LATTER
HALF OF THE WEEK AS A STATIONARY FRONT LINGERS OVER EASTERN
COLORADO.  EASTERLY FLOW AT LOW LEVELS WILL BRING MOISTURE FROM THE
PLAINS INTO THE AREA.  ALOFT...WESTERLY FLOW AND EMBEDDED SHORT
WAVES WILL PRODUCE AFTERNOON AND EVENING SHOWERS FROM THE FOOTHILLS
EASTWARD.  IT APPEARS THAT FRIDAY WILL BE A LITTLE WARMER AND DRYER
AS SOME UPPER RIDGING BUILDS OVER UTAH AND NEVADA.  ANOTHER COLD
FRONT WILL MOVE INTO THE AREA SATURDAY AFTERNOON.  THIS COULD
ENHANCE THE CHANCE OF SHOWERS AGAIN ON SUNDAY.  WITH THE EASTERLY
WINDS ADVECTING IN THE LOW LEVEL MOISTURE...THE FOOTHILLS WILL BE
THE WESTERN EXTENT OF SHOWER ACTIVITY.  SHOWERS OVER THE MOUNTAINS
AND HIGH VALLEYS WILL BE MORE ISOLATED IN NATURE.  IT IS DIFFICULT
TO PINPOINT ANY LOCATIONS THAT WILL HAVE HEAVIER RAIFALL AT THIS
POINT.  BUT SOME AREAS SHOULD SEE BENEFICIAL RAINS SOMEWHERE ALONG
THE WAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

GIMMESTAD/KDRBY
Hazardous weather outlook, Jun 20, 11:20 AM MDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1120 AM MDT TUE JUN 20 2006

COZ030>051-211200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1120 AM MDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE PLAINS DURING THE LATE
AFTERNOON AND EVENING HOURS...WITH ISOLATED WEAK STORMS OVER THE
MOUNTAINS. A FEW OF THE STORMS ON THE PLAINS COULD BECOME SEVERE
WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. ISOLATED
TORNADOES ARE ALSO POSSIBLE. THE MAIN THREAT OF SEVERE WEATHER WILL
BE EAST OF A LINE FROM GREELEY TO LIMON DURING THE LATE AFTERNOON
AND EARLY EVENING HOURS.

A WEAK COLD FRONT BROUGHT SLIGHTLY COOLER AND DRIER AIR INTO
NORTHEAST COLORADO THIS MORNING...BUT MOISTURE WILL RETURN ON EAST
TO NORTHEAST WINDS THIS AFTERNOON. WITH THE DAYTIME HEATING...THERE
WILL BE SUFFICIENT INSTABILITY FOR A FEW SEVERE STORMS BY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WEAK COLD FRONT WILL MOVE INTO NORTHEAST COLORADO LATE WEDNESDAY
MORNING...ENHANCING SURFACE MOISTURE EAST OF DENVER.  THE INCREASED
MOISTURE AND THE PRESENCE OF THE COLD FRONT WILL PROVIDE THE PLAINS
WITH A CHANCE OF PRECIPITATION.  ALTHOUGH STABILITY WILL ONLY BE
MARGINAL...SOME SEVERE WEATHER MAY BE POSSIBLE DUE TO THE AMOUNT OF
MOISTURE AVAILABLE IN THE AFTERNOON.  MEANWHILE...IN THE
MOUNTAINS...ONLY ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED.
SIMILAR WEATHER WILL CONTINUE INTO THURSDAY AND FRIDAY.  DAILY
ROUNDS OF AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ON THE
PLAINS WITH MUCH LESS STORM COVERAGE EXPECTED IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM.

GIMMESTAD/DANKERS

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:16 PM MDTSevere Thunderstorm WarningBOULogan44 min
Jun 20, 4:40 PM MDTSevere Thunderstorm WarningBOULincoln50 min
Jun 20, 4:55 PM MDTSevere Thunderstorm WarningBOULogan50 min
Jun 20, 5:03 PM MDTTornado WarningBOULogan42 min
Jun 20, 5:20 PM MDTSevere Thunderstorm WarningBOUPhillips, Sedgwick40 min
Jun 20, 5:42 PM MDTTornado WarningBOULogan, Phillips48 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.